Connect with others who understand.

sign up log in
About myHIVteam
Real members of myHIVteam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Does Anyone Who Has Had Hiv For Longer Than 10 Years Suffer From Chronic Pain?

Does Anyone Who Has Had Hiv For Longer Than 10 Years Suffer From Chronic Pain?

I've been poz for 18 years now. Twice, I have had bouts of chronic pain. Shoulder pain was finally mitigated after surgery. Now dealing with si joint pain that has progressively gotten worse over the last three years. Just wondering if the disease or the meds can acerbate the pain, or joint problems?

A myHIVteam Member said:

I found out officially in 1987. At the time AZT was still in trials and everyone I knew that was taking it was on a different dosage (guess it was a giant trial to get data). Many of the people taking the AZT were healthy before starting it, and within 6 months, several people had died and many others looked like the walking dead.
I had a friend who was a medic in Vietnam, he told me it was basically Chemo in a pill which killed the good cells along with the bad. I am lucky, for not taking it. I was not part of the collateral damage (deaths) while they collected data to figure out the proper dosage.
In a few years after being diagnosed, I was getting all sorts of aches & pains, along with this numbing and tingling in my feet. Later they found out it was HIV Neuropathy, which was caused by the virus and the AZT.
I started taking aspirin shortly after being diagnosed, and as the years went by (1997) I was taking 15 to 20 aspirin a day. They caused a bleeding ulcer and I was hospitalized and given 3 units of blood.
I am on pain management today and wish I never started HIV meds in 1997. I was on Truvada for several years and while waiting back surgery, I was cleared for the surgery, but I came down with a respiratory infection. I saw my GP who always does labs when I'm sick, it came back that my Kidneys were almost completely shut down, (Creatine level of 6.95, I was told they start Dialysis at 7.0 ).
So in one week after being cleared for surgery (Creatine level 1.2 ) , my Kidney were almost completely ruined.
I was hospitalized for 12 days and the kidney biopsy showed it was from Truvada. I feel the constant fatigue and pain is a combination of the highly toxic meds along the HIV virus.
THIS IS MY OWN PERSONAL OPINION, AND DO NOT OFFER IT AS ADVISE ON TAKING ANTI-VIRAL MEDS OR NOT.

posted almost 3 years ago
A myHIVteam Member said:

im in constant pain,,,,,,,,,,all joints,,legs,,shoulders................ Its hard to get outta bed most days,,but do. I take [[treatment:Triumeq,,,,,,,,,,,:57e47a5b6b4dcc3a970003a2]],,,,,,,,,,,. Ill see my doc Mon and ask for another drug. Also, makes me nausea,,,,,,,,,. Im wondering if any others take Triumeq and have these same side effects?

posted over 2 years ago
A myHIVteam Member said:

Yes I have burning feet bad bones

posted almost 3 years ago
A myHIVteam Member said:

In 2010 after 10 years of being infected I developed excruciating pain in both of my wrists, and I had never had any kinds of problems with them previously. It was diagnosed as carpal tunnel and I had to have surgery immediately. I am convinced that it was related to HIV though my doctor isn't sure.

posted almost 3 years ago
A myHIVteam Member said:

I took that as well. I still say if all else fails ask about the pain pump implant. AWSOME if you can find relief without side effects!!!!

posted almost 3 years ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in